overdose spike

New Haven Experiences a Spike in Suspected Overdose Incidents: Health Officials

New Haven health officials said the city is currently experiencing a spike in suspected overdose incidents.

In the past 24 hours, there have been 11 overdoses with one death, officials said.

The spike in overdose incidents is considered a Level III spike, according to health officials.

The following are signs of an overdose: unresponsive; pale, blue/grey skin, lips or fingertips; pinpoint pupils; slow or no breathing; snoring or gurgling sounds.

Anyone who would like to get connected to treatment can call 800-563-4086. People who would like access to Narcan, fentanyl testing strips or other harm reduction supplies can contact the below organizations:

  • Community Health Care Van: 203-826-0743
  • Sex Workers Alliance Network: 203-935-5701

What to Do if You Witness an Overdose

  • Call 911
  • Give Narcan - if you have it
  • Provide rescue breaths (one breath into the mouth every five seconds)
  • Do not leave the person alone
Contact Us